MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT

COCHLEAR LIMITED NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT
Model Number ABI541
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 12/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced poor performance with the device.Reprogramming attempts were made; however, the issue could not be resolved.The device was explanted on (b)(6) 2021.The patient was reimplanted with a new device during the same surgery.
 
Additional Manufacturer Narrative
This report is submitted on march 22, 2022.
 
Additional Manufacturer Narrative
Device analysis report attached.This report is submitted on april 20, 2022.

Brand Name
NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT
Common Device Name
NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
thanaletchumi manogaran
unit ug-1, vertical podium
no. 8 jalan kerinchi,
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key13851349
Report Number6000034-2022-00792
Device Sequence Number10990561
Product Code MHE
UDI-Device Identifier09321502020404
UDI-Public(01)09321502020404(11)151119(17)171118
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P000015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/18/2017
Device Model NumberABI541
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/22/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale